Alert archive / Michigan / Wind Advisories in 2009
Wind Advisory 2, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Mar 10, 2009, 4:14 PM EDT for 4 counties in Michigan. It took effect at Mar 11, 2009, 5:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 4:14 PM EDT (20:14 UTC)
- In effect from
- Mar 11, 2009, 5:00 AM EDT
- Expired
- Mar 11, 2009, 12:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
Counties Delta County, MI, Dickinson County, MI, Menominee County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 84 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 102014 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 414 PM EDT TUE MAR 10 2009 ...VERY WINDY LATE TONIGHT INTO WEDNESDAY... .LOW PRESSURE OVER WISCONSIN WILL RAPIDLY DEEPEN AS IT MOVES ACROSS CENTRAL UPPER MICHIGAN TONIGHT. AS THE LOW MOVES INTO ONTARIO BY DAYBREAK WEDNESDAY...WINDS WILL SHIFT TO THE WEST AND BECOME STRONG AND GUSTY. EXPECT WINDS TO BEGIN DIMINISHING WEDNESDAY AFTERNOON AS THE LOW PRESSURE SYSTEM DEPARTS THE AREA. MIZ011>014-110400- /O.NEW.KMQT.WI.Y.0002.090311T0900Z-090311T1600Z/ DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE...ESCANABA... GLADSTONE...MANISTIQUE 414 PM EDT TUE MAR 10 2009 /314 PM CDT TUE MAR 10 2009/ ...WIND ADVISORY IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO NOON EDT /11 AM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO NOON EDT /11 AM CDT/ WEDNESDAY. LIGHT SOUTHERLY WINDS THIS EVENING WILL BECOME WESTERLY LATE TONIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. AROUND DAYBREAK ON WEDNESDAY...EXPECT THE WEST WINDS TO QUICKLY INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. PLAN ON WINDS TO REMAIN STRONG THROUGH THE MORNING...BEFORE DIMINISHING IN THE AFTERNOON AS THE LOW PRESSURE MOVES FARTHER AWAY FROM THE AREA. IN ADDITION...THE STRONG WINDS COMBINED WITH TEMPERATURES FALLING INTO THE TEENS WILL RESULT IN BELOW ZERO WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLA
2 follow-up statements
000 WWUS73 KMQT 110310 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1110 PM EDT TUE MAR 10 2009 ...VERY WINDY LATE TONIGHT INTO WEDNESDAY... .AS LOW PRESSURE OVER CENTRAL UPPER MICHIGAN LIFTS INTO ONTARIO BY DAYBREAK WEDNESDAY WINDS WILL SHIFT TO THE WEST AND BECOME STRONG AND GUSTY. EXPECT WINDS TO BEGIN DIMINISHING WEDNESDAY AFTERNOON AS THE LOW PRESSURE SYSTEM DEPARTS THE AREA. MIZ011>014-111030- /O.CON.KMQT.WI.Y.0002.090311T0900Z-090311T1600Z/ DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE...ESCANABA... GLADSTONE...MANISTIQUE 1110 PM EDT TUE MAR 10 2009 /1010 PM CDT TUE MAR 10 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO NOON EDT /11 AM CDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO NOON EDT /11 AM CDT/ WEDNESDAY. LIGHT SOUTHERLY WINDS WILL BECOME WESTERLY LATE TONIGHT WHILE INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. PLAN ON WINDS TO REMAIN STRONG THROUGH THE MORNING...BEFORE DIMINISHING IN THE AFTERNOON. IN ADDITION...THE STRONG WINDS COMBINED WITH TEMPERATURES FALLING INTO THE TEENS WILL RESULT IN BELOW ZERO WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLA
000 WWUS73 KMQT 110816 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 416 AM EDT WED MAR 11 2009 ...VERY WINDY THIS MORNING... .STRENGTHENING LOW PRESSURE OVER FAR NORTHEASTERN LAKE SUPERIOR WILL CONTINUE TO EXIT INTO ONTARIO. STRONG WEST TO NORTHWESTERLY WINDS HAVE BEEN THE RESULT ACROSS UPPER MICHIGAN. EXPECT WINDS TO DIMINISH THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES FARTHER AWAY...INTO QUEBEC. MIZ011>014-111600- /O.CON.KMQT.WI.Y.0002.090311T0900Z-090311T1600Z/ DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE...ESCANABA... GLADSTONE...MANISTIQUE 416 AM EDT WED MAR 11 2009 /316 AM CDT WED MAR 11 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/ TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/ TODAY. WEST TO NORTHWESTERLY WINDS WILL CONTINUE 25 TO 35 MPH WITH GUSTS TO 45 MPH. PLAN ON WINDS TO REMAIN STRONG THROUGH THE MORNING...BEFORE DIMINISHING IN THE AFTERNOON. IN ADDITION...THE STRONG WINDS COMBINED WITH TEMPERATURES FALLING INTO THE TEENS WILL RESULT IN BELOW ZERO WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Mar 10, 2:20 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 10, 2:20 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
220 PM EDT TUE MAR 10 2009
.UPDATE...
MAIN CHANGE TO FCST WAS TO REPLACE FZRA ADVY OVER DICKINSON COUNTY
WITH A WINTER WX ADVY AND ADD MQT COUNTY TO WINTER WX ADVY. CALLS TO
SPOTTERS OVER THE SCNTRL INDICATE FZRA IS CONFINED TO A CORRIDOR IN
CNTRL MNM COUNTY...WITH ALL SN OVER DICKINSON COUNTY. LOCATIONS NEAR
THE SHORE FM ESC TO MNM HAVE CHANGED MAINLY TO RA AS TEMPS HAVE
RISEN ABV 32. CONSIDERING AREA OF HIER RADAR RETURNS PRESSING NNE
THRU NE WI TOWARD CNTRL UPR MI...THINK SOME HEAVIER SN MAY FALL FM
IMT-MQT THRU MUCH OF THE AFTN BEFORE RECENT LOCAL WRF-ARW RUN HINTS
THE PCPN WL CHG TO RA AS SFC WBLB TEMPS RISE ABV 32 AND DRIER AIR
MAY ARRIVE AND DIMINISH PCPN INTENSITY. UVV ASSOCIATED WITH THIS
HEAVIER PCPN SHOULD OFFSET STRONG WAD ABV THE SFC...LIMITING THE
POTENTIAL FOR FZRA. 12Z GRB SDNG SHOWS 4 G/KG SPECIFIC HUMIDITY ARND
H7-75 IN LINE WITH RECENT MODEL FCSTS...SO 4 INCHES OF WET SNOW
SEEMS LIKELY IN A SWATH ACRS CNTRL UPR MI PER IMXR METHOD. THE HIER
RADAR RETURNS LOOK TO MISS IRON/BARAGA COUNTIES. LEFT ALL OTHER
HEADLINES ALONE FOR NOW WITHOUT TIME TO MORE THOROUGHLY EXAMINE 12Z
NUMERICAL GUIDANCE.
.UPDATE... ISSUED AT 600 AM EDT
DUE TO UNCERTAINTY ON THE PCPN TYPE WITH THE RADAR RETURNS NEAR MNM
AND THE AWOS REPORTING 8SM...MADE A CALL TO THE MENOMINEE COUNTY
SHERIFF. REPORT WAS THAT FREEZING RAIN HAS BEEN GOING ON THERE.
THEREFORE...HAVE ISSUED A FREEZING RAIN ADVISORY FOR SOUTH CENTRAL
UPPER MI FOR THIS MORNING...BASICALLY UNTIL TEMPS CAN WARM ABOVE
FREEZING. DAY SHIFT WILL NEED TO MONITOR THE PCPN TYPE AS THE PCPN
MOVES NORTHWARD THROUGH CENTRAL UPPER MI. HOWEVER...MODEL SOUNDINGS
DO FAVOR SNOW AS THE MAIN TYPE OVER MUCH OF UPPER MI THIS
MORNING...EXCEPT OVER THE SOUTH CENTRAL WHERE THE SOUNDINGS FAVORED
EITHER SNOW OR FREEZING RAIN.
&&
.SYNOPSIS... ISSUED AT 527 AM EDT
09Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED TROUGHING
FROM CENTRAL CANADA DOWN THROUGH THE WESTERN U.S. AND RIDGING ACROSS
THE EASTERN U.S. INTO SE CANADA. THE TROUGH AND RIDGE ARE IN SOME
SORT OF SPLIT FLOW...NOTED BY A POLAR 120 KT UPPER JET FROM NE WY
INTO NW ONTARIO AND A SUBTROPICAL 120KT JET FROM NRN NM INTO IOWA.
WITHIN THE WESTERN TROUGH...THERE ARE TWO POTENT SHRTWVS OF
NOTE...ONE IN SW UTAH AND A SECOND OVER EASTERN WA/OR. LIGHTNING WAS
ASSOCIATED WITH BOTH SHRTWVS...INDICATING THEIR POTENCY. WITHIN THE
SW FLOW BTWN THE TROUGH AND RIDGE...MAINLY ALONG THE SUBTROPICAL
JET...THERE WERE A FEW SHRTWVS RIDING THROUGH IT AIDING IN PCPN.
RADAR LOOP SHOWS PCPN FROM MO INTO IA...NRN IL AND SRN/ERN WI...NOW
STARTING TO MAKE A MARCH INTO THE MNM AREA. THIS PCPN IS ALSO BEING
AIDED BY STRONG WARM ADVECTION...NOTED BY PROFILER 850MB WINDS OF
40-60KT FROM MO INTO IL. THESE WINDS ARE BRINGING UP MORE
MOISTURE...WITH 50F DEWPOINTS EXTENDING AS FAR NORTH AS NRN MO. 00Z
SOUNDINGS SHOWED PRECIPITABLE WATER VALUES OF 200-250 PCT OF NORMAL
FROM OKLAHOMA INTO IOWA. 01Z TAMDAR SOUNDING FROM SAW WAS STILL
QUITE DRY...HOWEVER...SO THIS MOISTURE STILL HAS TO SPREAD INTO
UPPER MI. SOME OF THE SUBTROPICAL UPPER LEVEL MOISTURE FROM THE SE
PACIFIC IS SPREADING NORTHWARD INTO UPPER MI...THOUGH...WHICH IS IN
THE FORM OF A THICKENING HIGH CLOUD DECK. THESE CLOUDS HAVE KEPT
TEMPS FROM FALLING TOO MUCH OVERNIGHT...DESPITE AN OVERALL LIGHT
WIND FIELD. TO OUR WEST...AN INVERTED SFC TROUGH EXTENDS FROM 1006MB
LOW PRESSURE NEAR WICHITA UP TO NE MN. BEHIND THIS TROUGH...ARCTIC
HIGH PRESSURE IS BUILDING DOWN OUT OF SOUTH CENTRAL CANADA. 00Z
SOUNDING FROM GGW SHOWED AN 850MB TEMP OF -25C...A LOT COLDER THAN
THE 2C 850MB TEMPS OBSERVED AT GRB AND APX. SFC TEMPS REFLECT THE
COLD AIR TOO WITH THE ARCTIC HIGH WITH READINGS BELOW ZERO IN NORTH
DAKOTA.
&&
.DISCUSSION... ISSUED AT 527 AM EDT
TODAY...POTENT SHRTWV IN SW UTAH IS PROGGED TO TAKE ON A NEGATIVE
TILT AS IT MOVES INTO SE SOUTH DAKOTA BY 00Z. IN RESPONSE TO THE
SHRTWV...THE SFC LOW NEAR WICHITA WILL LIFT NORTHEAST AND DEEPEN
SOME...REACHING CENTRAL WI. THE APPROACH OF THE SFC LOW AND SHRTWV
SUGGEST A WARM ADVECTION REGIME OVER UPPER MI TODAY...AND THIS IS
NOTED WELL BY THE NAM SHOWING PRECIPITABLE WATER VALUES CLIMBING TO
200-250 PCT OF NORMAL BY 18Z. 285-290K ISENTROPIC LIFT PLOTS ALSO
SHOW THE WARM ADVECTION REGIME...WITH MIXING RATIOS CLIMBING TO
AROUND 4 G/KG. OVERALL NET ADIABATIC OMEGA ON THESE SFCS IS FAIRLY
WEAK THROUGH MUCH OF THE DAY...BUT ENOUGH SHOULD BE PRESENT TO CAUSE
PCPN TO DEVELOP THIS MORNING AND PERSIST THROUGH THE AFTN. INITIALLY
THE PCPN IS LIKELY GOING TO DEVELOP OVER CENTRAL UPPER MI
(EXTRAPOLATION OF RADAR LOOP AND RUC QPF PROGS)...THEN EXPAND AND
INTENSIFY OVER WRN UPPER MI AS HEIGHT FALLS BEGIN TO OCCUR WITH THE
APPROACH OF THE POTENT SHRTWV (AROUND 50 METERS AT 500MB BTWN
18-00Z). PCPN TYPE IS SOMEWHAT TRICKY...WITH ISSUES OF THE INITIAL
DRY AIR CAUSING THE TEMPERATURE TO FALL TO THE WET BULB...DAYTIME
HEATING BRINGING UP SFC TEMPS...AND THEN THE PERSISTENT WARM
ADVECTION. BASICALLY...MAJORITY OF THE CWA SHOULD START OFF AS SNOW
THIS MORNING FOR THE MAIN TYPE...EXCEPT IN THE FAR SOUTH CENTRAL
WHERE ENOUGH WARM AIR IS EXPECTED TO CAUSE THE PCPN TO FALL AS
LIQUID. THROUGH THE DAY...THE COMBINATION OF DAYTIME HEATING AND
WARM ADVECTION WILL CAUSE PCPN TO CHANGE TO LIQUID SE TO NW. AM NOT
CONFIDENT THAT THE WARMING WILL GET INTO THE FOUR WRN U.P. COUNTIES
ENOUGH TO CHANGE THE TYPE THERE TO LIQUID...OR EVEN IF IT DOES THE
AMOUNT OF SNOW PRODUCTION SHOULD OVERWHELM THE SMALL WARM LAYER. IT
SHOULD BE NOTED THAT WRN UPPER MI MAY SEE SOME FZDZ THIS MORNING
UNTIL THE MID-LEVELS MOISTEN UP ENOUGH TO GENERATE SNOW. AREAS THAT
ARE EXPERIENCING LIQUID PCPN MAY START OFF AS FREEZING RAIN UNTIL
ENOUGH LOW LEVEL WARMING THROUGH DIABATIC EFFECTS OR WARM ADVECTION
CAUSE A CHANGE-OVER TO RAIN. QPF FORECAST WAS TRENDED TOWARDS THE
RUC AND REGIONAL CANADIAN FOR THIS MORNING...WHICH BOTH SEEM TO HAVE
A GOOD HANDLE ON RADAR TRENDS. FOR THE AFTN...ALL GUIDANCE IS IN
GOOD AGREEMENT...SO A BLEND WAS USED. REGARDING SNOWFALL AMTS...ALL
SNOW TODAY IS GOING TO BE WET BECAUSE OF SUCH A DEEP LAYER OF
AGGREGATION...NOTED TOO BY OUR WARM SFC TEMPS (FCST TO CLIMB INTO
THE MID 30S). THEREFORE AROUND A 10 TO 1 RATIO SEEMS REASONABLE. A
GENERAL 1 TO 3 INCHES SHOULD FALL TODAY BASED ON THE QPF
FORECAST...GREATEST IN THE FAR WEST WHICH WILL MOSTLY OCCUR IN THE
AFTN.
TONIGHT...MODELS ARE IN GOOD AGREEMENT TAKING THE NEGATIVELY TILTED
SHRTWV IN SE SOUTH DAKOTA INTO NE ONTARIO BY 12Z WED. AS IT TRACKS
NE...THE SFC LOW IN CENTRAL WI IS ALSO BROUGHT NE...BUT RAPIDLY
DEEPENS WHILE CROSSING CENTRAL UPPER MI. THIS DEEPENING IS A
COMBINATION OF THE STRONG HEIGHT FALLS FROM THE SHRTWV...A
TIGHTENING LOW LEVEL THERMAL GRADIENT AND A COUPLED JET STRUCTURE
BTWN THE POLAR AND SUBTROPICAL JETS. MOST MODELS SHOW A 987MB LOW
SITUATED JUST TO THE NORTH OF TIMMINS ONTARIO BY 12Z WED. NOTE THAT
THIS IS A BIT FASTER THAN PREVIOUS RUNS. AS A RESULT...MODELS ARE
NOT PRODUCING AS MUCH QPF IN THE DEFORMATION/COMMA HEAD SECTION ON
THE NW SIDE OF THE LOW. NONETHELESS...IT APPEARS LIKELY THAT WRN
UPPER MI WILL BE BRUSHED BY POTENTIALLY SOME INCH PER HOUR RATES IN
THE EVENING. OVERALL...THE HEAVIEST PCPN SHOULD BE CONFINED TO
WESTERN LAKE SUPERIOR AND NE MN. IN THE CENTRAL PORTION OF THE
CWA...TEMPS COULD RISE SLIGHTLY IN THE EVENING AS WARM AIR CONTINUES
TO HOLD IN OR WRAP TO THE NW. THIS WARMING LOOKS TO BE STRONG ENOUGH
SUCH THAT AREAS EAST OF A MQT/MNM LINE SHOULD SEE RAIN AS THE MAIN
PCPN TYPE UNTIL THE LOW PASSES. THE ZONE BTWN THE HEAVIER SNOW IN
WRN UPPER MI AND THE MQT/MNM LINE COULD BE AS RAIN OR SNOW IN THE
EVENING...DEPENDING ON THE MODEL CHOSEN. AS THE LOW PASSES...A RAPID
COOL DOWN IN 850MB TEMPS IS EXPECTED...NOTED AT MQT WITH READINGS
FALLING FROM 0C AT 00Z TO -18C AT 12Z WED. THIS RAPID COOL DOWN WILL
BE ACCOMPANIED BY A STRONG NW WIND...LIKELY BLOWING SOME OF THE SNOW
AROUND. UNSURE IF BLIZZARD CONDITIONS MAY BE SEEN NOW BECAUSE OF HOW
WET THE SNOW IS...AND HOW MUCH LAKE EFFECT CAN ACTUALLY DEVELOP.
THEREFORE...JUST UPGRADED THE WATCH TO WINTER STORM WARNINGS FOR
NOW...AND ADDED BARAGA/SRN HOUGHTON TO AN ADVISORY. ONE LAST NOTE IS
THAT PCPN MAY BE HARD TO COME BY OVER SOUTH CENTRAL AND EASTERN
UPPER MI AFTER THE LOW PASSES...DUE TO A DRY-SLOT MOVING IN
ASSOCIATED WITH THE SHRTWV. HAVE LOWERED POPS TO CHANCE CATEGORY.
WEDNESDAY...ARCTIC AIR CONTINUES TO DRIVE INTO UPPER MI AS THE
SECOND POTENT SHRTWV OVER WA/OR IS PROGGED TO MOVE INTO THE CWA.
850MB TEMPS FALL TO AROUND -20C. WITH A STIFF NW WIND...POSSIBLY
GETTING CLOSE TO HIGH WIND WARNING CRITERIA NEAR THE SHORELINE EAST
OF MUNISING...TEMPS ARE GOING TO STRUGGLE TO RISE. IN FACT...AREAS
IN EASTERN UPPER MI WILL HAVE TEMPS FALL. PCPN REALLY TAPERS
OFF...AT LEAST THE SYNOPTIC PCPN...AS THE COLD CONVEYOR BELT
ASSOCIATED WITH TONIGHTS SYSTEM LIFTS QUICKLY TO THE NE.
HOWEVER...WITH SUCH A COLD AIRMASS...ANY OPEN WATER OR THIN ICE ON
LAKE SUPERIOR SHOULD HAVE LAKE EFFECT DEVELOP ON TOP OF IT. NW WINDS
FAVOR WRN UPPER MI AND AREAS EAST OF MQT...WHICH THE PREVIOUS FCST
POPS HAVE THIS WELL IN HAND. DUE TO ALL THE ICE AND WIND...KEPT SNOW
AMOUNTS ON THE LIGHT SIDE...GENERALLY A COUPLE OF INCHES AT MOST.
MAY NEED ADDITIONAL WINTER WEATHER OR WIND ADVISORIES FOR WEDNESDAY.
WED NIGHT AND THU...ARCTIC HIGH PRESSURE IN THE WAKE OF THE SECOND
POTENT SHRTWV SHOULD BE LOCATED OVER EASTERN SOUTH DAKOTA AT 00Z.
WITH MODELS SHOWING BROAD TROUGHING OVER SE CANADA INTO THE GREAT
LAKES...THIS ARCTIC HIGH WILL STAY AWAY FROM UPPER MI...PROGGED TO
MOVE OVER CHICAGO BY 00Z FRI. THIS MEANS WINDS ARE EXPECTED TO
LIGHTEN UP SOME...BUT NOT DECOUPLE COMPLETELY...PREVENTING TEMPS
FROM BOTTOMING OUT. NONETHELESS...COLD ADVECTION SHOULD BE ABLE TO
BRING TEMPS DOWN TO ALMOST 10 BELOW ZERO WED NIGHT...ESPECIALLY OVER
THE INLAND WEST HALF. WITH THE WIND...WIND CHILLS COULD GET CLOSE TO
ADVISORY CRITERIA. OTHERWISE...LAKE EFFECT WILL CONTINUE ON LAKE
SUPERIOR...WITH BANDS GRADUALLY MOVING NORTHWARD WITH TIME AS THE
LOW LEVEL FLOW BACKS WESTERLY (IN RESPONSE TO THE HIGH PRESSURE
TRACK). SOME QUESTIONS EXIST ON THE LAKE EFFECT OVER THE
KEWEENAW...WITH OUR LOCAL WRF-ARW RUN ACTUALLY SUGGESTING ENOUGH DRY
AIR MAY ACCOMPANY THE HIGH THAT LAKE EFFECT JUST ENDS BY 06Z THU.
THIS IS CONCEIVABLE...ESPECIALLY IF THE ICE DOES NOT CHANGE MUCH
OVER WRN LAKE SUPERIOR. EVEN THEN...THE COLD AIR MAY REDEVELOP ICE
ON ANY AREAS THAT DO OPEN UP. OUTSIDE OF THE LAKE EFFECT...THE DRY
ARCTIC AIRMASS WILL PREVENT ANY PCPN. SOME WARMING IN 850MB TEMPS ON
THU (CLIMBING FROM -20 TO -25C AT 12Z TO -16C AT 00Z) SHOULD ALLOW
TEMPS TO CLIMB INTO THE MID TEENS TO AROUND 20.
BEYOND THU...VERY FEW CHANGES MADE. THE ONLY ADJUSTMENT WAS TO RAISE
HIGHS A FEW DEGREES ON SATURDAY. WITH SOUTHERLY FLOW...PLENTY OF
SUNSHINE AND 850MB TEMPS PROGGED AROUND 0C...READINGS COULD EASILY
CLIMB INTO THE 40S. LATER FORECASTS MAY NEED TO RAISE HIGHS MORE.
ALSO...TEMPS MAY NEED TO BE RAISED SUNDAY NIGHT.
&&
.AVIATION (FOR THE 18Z TAF ISSUANCE)...
ONLY LIMITED CHANGES TO THE EXISTING TAFS...AS PREVIOUS FORECAST HAD
A GOOD HANDLE ON THE ONGOING SITUATION. EXPECT THE LIFR CONDITIONS
AT CMX TO CONT THROUGH THE TAF PERIOD...AS UPSTREAM OBS SHOW CIGS
AOB 700FT THIS AFTN. CONDITIONS ARE EXPECTED TO DETERIORATE
TONIGHT...AS THE SN BEGINS TO INTENSIFY UNDER STRONG WAA THIS
EVENING. AS FOR SAW...CONTINUED THE RA/SN MIX FOR THIS AFTN AND
EVENING...AS NAM/GFS SHOWING FAIRLY DEEP AREA OF WARM AIR
ALOFT...ONLY ABOUT 1-2C...WHICH SHOULD BE ENOUGH TO MELT SOME OF THE
PCPN. TEMPS AT SAW WERE HOVERING RIGHT AROUND FREEZING AND THEY MAY
SEE SOME LIGHT FREEZING PRECIP TONIGHT...BUT NOT ENOUGH CONFIDENCE
TO PUT IN THE TAF. THE LOW IS EXPECTED TO MOVE ACROSS CNTRL UPPER MI
AFTER MIDNIGHT TONIGHT...AND THE WINDS WILL BACK TO THE NW AND
INCREASE THROUGH THE MORNING HOURS. EXPECT THE WINDS TO BE STRONGEST
AT CMX...AS THE SITE IS IN A FAVORABLE DIRECTION FOR THE WINDS
COMING OFF THE RELATIVELY FROZEN LAKE. SNOW SHOWERS SHOULD CONTINUE
AT CMX THROUGHOUT THE PERIOD...AS ARCTIC AIR MOVING OVER THE LAKE
TOMORROW MORNING PRODUCES SOME LAKE EFFECT SNOW. THERE IS SOME
UNCERTAINTY IN THE INTENSITY OF THE SNOW SHOWERS DUE TO THE AMOUNT
OF ICE COVERAGE ON THE LAKE...BUT EXPECT VISIBILITIES TO STAY LOW
DUE TO THE STRONG WINDS. WINDS SHOULD BEGIN TO DIMINISH BY THE END
OF THE TAF PERIOD...SO MENTIONED THAT AT CMX BUT NOT AT SAW DUE TO
IT OCCURRING RIGHT AROUND 18Z.
&&
.MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)...
NOTE...DUE TO EXTENSIVE ICE COVER ON ALL OF LAKE SUPERIOR...WAVE
HEIGHT FORECASTS HAVE BEEN OMITTED FROM THE FORECAST. WHEN LARGE
ENOUGH OPEN AREAS IN THE ICE COVER DEVELOP...WAVE HEIGHT FORECASTS
WILL RESUME.
MAIN FEATURE OF INTEREST DURING THIS FCST PERIOD CONTINUES TO BE LOW
PRESSURE THAT WILL TRACK FROM KS/MO THIS MORNING TO WESTERN UPPER
MICHIGAN/LAKE SUPERIOR TONIGHT AND TO JAMES BAY BY WED AFTERNOON.
THE LOW WILL BEGIN TO DEEPEN RAPIDLY AS IT PASSES OVER AND TO THE NE
OF THE UPPER GREAT LAKES...AND WITH A SHOT OF ARCTIC AIR WRAPPING
AROUND THE INTENSIFYING LOW...THIS SYSTEM WILL PRODUCE GALE TO STORM
FORCE WINDS ACROSS LAKE SUPERIOR. OVER WRN LAKE SUPERIOR...EXPECT
GALES TO BEGIN THIS AFTN AND CONTINUE INTO WED AFTN. HIGH END GALES
ARE LIKELY TONIGHT. WHILE SOME GALE FORCE GUSTS ARE POSSIBLE OVER
EASTERN LAKE SUPERIOR LATE THIS AFTN/EVENING AHEAD OF THE LOW...THE
STRONGEST WINDS WILL OCCUR AFTER THE LOW PASSES. EXPECT A PERIOD OF
NW STORM FORCE WINDS VERY LATE TONIGHT INTO EARLY WED AFTN. WINDS
WILL GRADUALLY DIMINISH FROM W TO E WED AFTN/NIGHT WITH GALES ENDING
OVER EASTERN LAKE SUPERIOR WED NIGHT.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER STORM WARNING UNTIL 2 PM EDT /1 PM CDT/ WEDNESDAY FOR
MIZ001>003-009.
WINTER WEATHER ADVISORY UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON
FOR MIZ005-011.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 2 PM EDT
WEDNESDAY FOR MIZ004-084.
LAKE SUPERIOR...
STORM WARNING FROM 5 AM TO 4 PM EDT WEDNESDAY FOR LSZ266-267.
GALE WARNING UNTIL 5 PM EDT /4 PM CDT/ WEDNESDAY FOR LSZ162-263.
GALE WARNING FROM 10 PM THIS EVENING TO 11 PM EDT WEDNESDAY FOR
LSZ264.
GALE WARNING FROM 4 AM TO 8 PM EDT WEDNESDAY FOR LSZ265.
LAKE MICHIGAN...NONE.
&&
LATER UPDATE...KC
EARLY UPDATE...AJ
SYNOPSIS/DISCUSSION...AJ
AVIATION...AJK/SRF
MARINE...ROLFSONHazardous weather outlook, Mar 10, 6:35 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 635 AM EDT TUE MAR 10 2009 MIZ001>003-009-111200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC- 635 AM EDT TUE MAR 10 2009 /535 AM CDT TUE MAR 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF FREEZING DRIZZLE THIS MORNING. HEAVY WET SNOW WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. WIND GUSTS OF 40 TO 50 MPH LATE TONIGHT WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW...AS WELL AS DROPPING WIND CHILLS BELOW ZERO. SEE THE LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOOK FOR SNOW AND WIND TO GRADUALLY DIMINISH ON WEDNESDAY...THOUGH WIND CHILLS WILL REMAIN BELOW ZERO INTO WEDNESDAY NIGHT. SEE THE LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL...VISIBILITY AND WIND WOULD BE GREATLY APPRECIATED THROUGH WEDNESDAY. MIZ004-084-111200- BARAGA-SOUTHERN HOUGHTON- 635 AM EDT TUE MAR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LOOK FOR HEAVY WET SNOW TO DEVELOP THIS EVENING. IN ADDITION... WIND GUSTS OF UP TO 40 MPH WILL DEVELOP LATE TONIGHT RESULTING IN CONSIDERABLE BLOWING AND DRIFTING SNOW...AND DROPPING WIND CHILLS BELOW ZERO. SEE THE LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOOK FOR SNOW AND WIND TO GRADUALLY DIMINISH ON WEDNESDAY...THOUGH WIND CHILLS WILL REMAIN BELOW ZERO INTO WEDNESDAY NIGHT. SEE THE LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL...VISIBILITY AND WIND WOULD BE GREATLY APPRECIATED THROUGH WEDNESDAY. MIZ005>007-010-014-085-111200- MARQUETTE-ALGER-LUCE-IRON-SOUTHERN SCHOOLCRAFT- NORTHERN SCHOOLCRAFT- 635 AM EDT TUE MAR 10 2009 /535 AM CDT TUE MAR 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL AFFECT THE AREA...BRINGING WITH IT A MIX OF PRECIPITATION. IN ADDITION...AFTER MIDNIGHT TONIGHT...STRONG WINDS AND LOWERING WIND CHILLS ARE EXPECTED. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOOK FOR WINDY CONDITIONS TO CONTINUE INTO WEDNESDAY...ESPECIALLY ALONG THE LAKE SUPERIOR SHORELINE WHERE GUSTS TO 55 MPH ARE POSSIBLE. WIND CHILLS WILL REMAIN BELOW ZERO INTO WEDNESDAY NIGHT. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... REPORTS OF PRECIPITATION TYPE THROUGH THIS EVENING...AS WELL AS REPORTS OF WIND ON WEDNESDAY...WOULD BE GREATLY APPRECIATED. MIZ011>013-111200- DICKINSON-MENOMINEE-DELTA- 635 AM EDT TUE MAR 10 2009 /535 AM CDT TUE MAR 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL AFFECT THE AREA...BRINGING WITH IT A MIX OF PRECIPITATION. PRECIPITATION WILL START OFF AS FREEZING RAIN OR SNOW THIS MORNING...THEN CHANGE OVER TO RAIN THIS AFTERNOON BEFORE CHANGING BACK OVER TO SNOW AFTER MIDNIGHT TONIGHT. IN ADDITION...AFTER MIDNIGHT TONIGHT...STRONG WINDS AND LOWERING WIND CHILLS ARE EXPECTED. SEE THE LATEST WINTER WEATHER AND SPECIAL WEATHER STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOOK FOR BLUSTERY CONDITIONS TO CONTINUE THROUGH WEDNESDAY...WHILE WIND CHILLS REMAIN BELOW ZERO INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... REPORTS OF PRECIPITATION TYPE AND ANY ICING THAT OCCURS THROUGH THIS EVENING WOULD BE GREATLY APPRECIATED. LSZ162-263>265-111200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- 635 AM EDT TUE MAR 10 2009 /535 AM CDT TUE MAR 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER FAR WESTERN LAKE SUPERIOR...THEN SPREAD INTO CENTRAL LAKE SUPERIOR AFTER MIDNIGHT TONIGHT. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS WILL DIMINISH WEST TO EAST WEDNESDAY AFTERNOON AND EVENING. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ266-267-111200- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 635 AM EDT TUE MAR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS WILL DEVELOP AFTER MIDNIGHT TONIGHT. SEE THE LATEST LAKE SUPERIOR FORECAST FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORM FORCE WINDS ARE EXPECTED WEDNESDAY MORNING...WHICH WILL DIMINISH TO GALES BY LATE WEDNESDAY AFTERNOON. LOOK FOR THE GALES TO END DURING WEDNESDAY NIGHT. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. AJ
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:28 AM EDT | Storm Warning | MQT | 36 hr | |
| Mar 10, 4:35 AM EDT | Winter Storm Warning | MQT | Alger, Gogebic, Houghton, Keweenaw, Luce, Ontonagon | 36 hr |
| Mar 10, 4:35 AM EDT | Winter Weather Advisory | MQT | Baraga, Houghton, Iron, Marquette, Schoolcraft | 36 hr |
| Mar 10, 5:50 AM EDT | Freezing Rain Advisory | MQT | Delta, Dickinson, Menominee | 6 hr |
| Mar 10, 10:52 AM EDT | Winter Weather Advisory | MQT | Dickinson, Marquette | 5 hr |
Nearby
Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.